MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CXA260005
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, this patient underwent an endovascular treatment for an abdominal aortic aneurysm using gore® excluder® conformable aaa endoprosthesis with active control system and gore® excluder® aaa endoprosthesis.Reportedly, the patients¿ aortic neck was severely angulated as 100-degree.The neck length was 32 mm, most of which was running horizontally.After coil embolizing both internal iliac arteries, a trunk - ipsilateral leg endoprosthesis was delivered from the right side.The physician set the proximal end of the device about 1 cm below the right renal artery and initiated the deployment.As the proximal stent row was being deployed, the device moved distally towards the greater curvature of aorta.The physician attempted to reposition the device by turning the constraining dial and advancing the angulation wire, however, the proximal anchors were not fully constrained.It seemed only the distal end of the anchor seal row was constrained.The physician retracted the angulation wire and tried to advance the delivery catheter proximally to reposition the proximal trunk, however, the proximal anchors seemed to have been caught on vessel wall and therefore the device refused to advance.The physician unconstrained the device.The proximal trunk was barely held in place by its proximal anchors being caught on the angulated neck.Following the cannulation of the contralateral gate, the transparent knob was released, and the constraining mechanism was removed.When a contralateral leg endoprosthesis was deployed, the proximal trunk slipped out of the aortic neck and fell within aneurysm.An aortic extender endoprosthesis (cxa26) was added to extend and reconnect the proximal end of the trunk to aortic neck.Furthermore, another aortic extender endoprosthesis (pla28) was added to line the joint part of the trunk and the cxa26.When the balloon touch-up was performed, the pla28 moved distally and the overlap length with the cxa26 became insufficient.After completing the deployment of the ipsilateral leg and extending it with another contralateral leg endoprosthesis, the final angiography confirmed an endoleak around the proximal portion of stent grafts.It was uncertain whether the leak was proximal type i or a type from the joint of proximal trunk, and two aortic extender endoprosthesis.The physician added a third aortic extender endoprosthesis to line the joint, but the leak persisted.The physician decided to end the procedure.The patient is planned for a reintervention to treat the endoleak using a non-gore device.
 
Additional Manufacturer Narrative
H6: f28, an additional surgery is planned but has not yet been scheduled to treat the endoleak.H6: b20, the device remains implanted and was therefore not available for engineering evaluation.H6: c21, results of the product history review is pending completion.According to the gore® excluder® conformable aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but is not limited to, endoleak.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: c19, a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6: removed code d16 and added codes d12 and d15 under investigation conclusions.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17213684
Report Number3007284313-2023-02579
Device Sequence Number3022112
Product Code MIH
UDI-Device Identifier00733132650941
UDI-Public00733132650941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model NumberCXA260005
Device Catalogue NumberCXA260005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexFemale